Jump to content
CrazyBoards.org
Sign in to follow this  
vandeeje

What was/is your therapeutic dose of Effexor ER (venlafaxine ER)?

Recommended Posts

I'm going to see my pdoc on Wednesday and right now I'm only on 75mg of venlafaxine ER (Effexor ER) and still really struggling with depression. That's putting it lightly. I spend 14-18 hours a day in bed, I rarely eat, my motivation and concentration are shot...let's just say it's not good. And I know what you're thinking, I should have called my pdoc about this already, and I did. The nurse said to wait until I see him on Wednesday to bring it up. I know what you're thinking now, my pdoc's office is full of assholes, and you're right. I am seeing a new one at the end of next month.

Anyway, I'm wondering what dose people have found therapeutic (of the Effexor ER)? I want to ask my pdoc to double my dose and am wondering if I should ask if that doesn't work if I can just call and have it upped again without having to fight with the nurse. Does that make sense?

Share this post


Link to post
Share on other sites

I went up to 150 mg. Did nothing to lift my depression in those times. I took it for 6 months and then simply drop it. Curiously enough, without any tapering at all and I did not get any withdrawals. I am not endorsing this irresponsible behaviour, though.... YMMV.

Share this post


Link to post
Share on other sites

When I took it, I believe that I was up to at least 300 mg of the immediate release (75 mg 4 x per day).

Share this post


Link to post
Share on other sites

It was never fully effective for me, but I was an extremely depressed 15 year old. I think I did best on 225mg/day. We did try to go up further but I got too jittery at 300mg. From reading people's signitures on here it looks like most people take 150mg+. Sorry to hear you're feeling so shitty. I hope this works for ya.

Share this post


Link to post
Share on other sites

It did not become effective for me intil I hit 300mg. Unfortunately that was also the dose that sent me into mania

Share this post


Link to post
Share on other sites

Weirdly, I could only tolerate the base dose (75mg) of extended release of Effexor, any higher and I felt sick, so I just stayed on the base dose for years.

I then moved onto its cousin Pristiq and stayed on the base dose of that (50mgs) for years. It did help with my depression at that dose, but would probably have been more effective at a higher dose, but my then Shrink never pushed me to go higher.

My current Shrink has gotten me to withdraw off Pristiq due to his feeling that at the base dose it was below therapeutic levels. I'm not convinced that's the case though, as I felt that even at the lowest dose, both Effexor & Pristiq did have an effect.

Sorry for the rambling, to cut a long story short, YMMV

Share this post


Link to post
Share on other sites

I take 37.5mg every 3 days. I'm really sensitive to it. I take it when I start to feel the depressive part of my BP start to creep in. It zaps me out of wanting to wallow and sleep all day. Plus only taking it every three days allows for me to avoid sexual side effects. Working so far...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Been on Effexor (again) 4 months. Went up to 225mg, but the lethargy and apathy was getting worse, along with excessive sweating. I'm typically someone that runs more cold (usually takes a lot for me to sweat at all!) So this is upsetting. I've started working out everyday and after the warm-up, sweat is pouring down my face & neck. Sweat towel makes no difference. I get out of class and it looks like I just stepped out of shower.
      At moment I'm on 112mg and this sweating persists. Would going down to 75mg be better?? Anyone recommend something with the least amount of side effects (especially no weight gain or lethargy) I'm thinking maybe just screw it, and going on something easy/basic like low-dose Prozac (also makes me sort of apathetic, guess I can't escape that)
      I cannot take Glycopyrrolate (anticholinergic drug that reduces saliva, sweating, etc) because it worsens my severe dry eye syndrome & blurry vision. Lamictal + Ritalin have been moderately helpful (for stabilization, slight motivation) but I need a bit more antidepressant boost to cover some intermittent labile/low moods.
    • By Blahblah
      Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
      Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
      Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?
    • By Blahblah
      Only Day 2 back on Effexor (I took previously for 7 months at 150mg, but don't remember much). I've literally been laying in bed, blank-minded, just staring at the wall for 3 hours. This is really not normal for me, I slept well last night (9 hours) and was up, OK & out walking earlier. I'm only on 37.5mg!...It's only Day 2! I'm shocked that I would feel effect immediately.
      Haven't felt this tired, heavy and zoned out for a loooong time. In fact, I don't recall feeling this numb since Citalopram or when I was on Cymbalta a decade ago. I've been consistently taking Ritalin , I had 3 coffees today....and the Effexor (obviously) has completely wiped out any stimulant effect.
      I mean, it's nice to not be over-emotional, stressed with crying jags, but on other hand, I don't want to be flatlined, lifeless, unable to get out of bed, no cares about anything. Please tell me this is temporary and will go away in 1-2 weeks or with a dose increase??  Does anyone know the dosage breakdown of Effexor? (for example: 37mg-75mg works on Serotonin....75mg-150mg works on Norepinephrine, etc?) I feel Serotonin overload, I thought that Effexor worked on 3 transmitters at once...
      I can't seem to find the right combo balance with anything (all SSRIs made me feel like this too) and many other meds are too sedating or they do nothing for me. Any thoughts? @browri  @mikl_pls ?
    • By Blahblah
      Quick backstory, I was on Effexor (75mg-150mg) for only 7-8 months, my pdoc tapered me off very slowly (using Prozac as a bridge) over a period of about 5 weeks. I've been completely off both meds now for 2 months. I did not have major withdrawal symptoms (except light fatigue/dizziness) and yet I am STILL getting these intermittent (mild) brain zaps sensations and brain fog - usually in the afternoons/evening.
      I am very worried that they will never go away... I have been taking many supplements (including Fish Oils, NAC, etc) for many months, exercising, eating healthy. How can i make them disappear for good?!
×
×
  • Create New...